Indian Journal of Paediatric Dermatology

CASE REPORT
Year
: 2014  |  Volume : 15  |  Issue : 2  |  Page : 83--85

Injudicious use of anticonvulsants leading to life-threatening event


Pradeep Kumar Sharma1, Bhaskar Saikia2, Rachna Sharma2, Praveen Khilnani1 
1 Department of Pediatrics, B L Kapur Super Speciality Hospital, New Delhi, India
2 Department of Pediatrics Intensive Care Unit, B L Kapur Super Speciality Hospital, New Delhi, India

Correspondence Address:
Pradeep Kumar Sharma
Flat No. 48, Pocket 7, Sector 21, Rohini, New Delhi - 110 086
India

Epilepsy is common childhood problem and advent of newer anticonvulsant drugs has led to injudicious uses. Anticonvulsant hypersensitivity syndrome (AHS) has been previously described developing secondary to aromatic anticonvulsants such as phenytoin and carbamazepine. AHS developing secondary to non-aromatic anticonvulsant agents such as lamotrigine (LTG) and valproic acid (VPA) is rare. We present a case of an 11-year-old girl with known epilepsy on VPA, LTG and carbamazepine therapy that developed fever with the clinical pattern of Steven-Johnson syndrome/toxic epidermal necrolysis requiring pediatric intensive care. Judicious use of anticonvulsant should be done in appropriate dose especially in pediatric population and when used in combination to prevent AHS like life-threatening event.


How to cite this article:
Sharma PK, Saikia B, Sharma R, Khilnani P. Injudicious use of anticonvulsants leading to life-threatening event.Indian J Paediatr Dermatol 2014;15:83-85


How to cite this URL:
Sharma PK, Saikia B, Sharma R, Khilnani P. Injudicious use of anticonvulsants leading to life-threatening event. Indian J Paediatr Dermatol [serial online] 2014 [cited 2021 Jan 18 ];15:83-85
Available from: https://www.ijpd.in/article.asp?issn=2319-7250;year=2014;volume=15;issue=2;spage=83;epage=85;aulast=Sharma;type=0